MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD HORSESHOE HEADREST; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD HORSESHOE HEADREST; N/A
Model Number A1011
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the surgeon stated that he does not like the metal knobs/design that are used to tighten the mayfield horseshoe headrest (a1011), because it is too difficult to tighten once the patient¿s head is on the headrest.Additional information received indicates that during a "posterior cervical decompression" procedure, the metal knobs were too difficult to tighten once the patient¿s head was on the headrest.As a result, there was a 30-minute delay in surgery with no patient injury reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The mayfield horseshoe headrest (a1011) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of this particular complaint relates to customer preference of knob design, rather than failure of product due to defect.There are no manufacturing issues to report, no dysfunction or breakage; thus, no further investigation is required.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD HORSESHOE HEADREST
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16876978
Report Number3004608878-2023-00082
Device Sequence Number20266351
Product Code HBM
UDI-Device Identifier10381780267430
UDI-Public10381780267430
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1011
Device Catalogue NumberA1011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date05/18/2023
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown